Annals of the Institute of Statistical Mathematics

, Volume 32, Issue 1, pp 121–123

A note on minimum distance estimates

  • Constantine A. Drossos
  • Andreas N. Philippou
Article

Abstract

It is shown that minimum distance estimates enjoy the invariance property of maximum likelihood estimates.

Key words

Estimates minimum distance maximum likelihood invariance 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Blyth, C. R. (1970). On the inference and decision models of statistics,Ann. Math. Statist.,41, 1034–1058.MathSciNetGoogle Scholar
  2. [2]
    Matusita K. (1953). On the estimation by the minimum distance method,Ann. Inst. Statist. Math.,5, 57–65.MathSciNetCrossRefGoogle Scholar
  3. [3]
    Matusita, K. (1964). Distance and decision rules,Ann. Inst. Statist. Math.,16, 305–315MATHMathSciNetCrossRefGoogle Scholar
  4. [4]
    Wolfowitz, J. (1952). Consistent estimators of the parameters of a linear structural relation,Skand. Aktuarietidskr.,35, 132–151.MathSciNetGoogle Scholar
  5. [5]
    Wolfowitz, J. (1953). Estimation by the minimum distance method,Ann. Inst. Statist. Math.,5, 9–23.MATHMathSciNetGoogle Scholar
  6. [6]
    Wolfowitz, J. (1957). The minimum distance method,Ann. Math. Statist.,28, 75–87.MATHMathSciNetGoogle Scholar
  7. [7]
    Zehna, P. W. (1966). Invariance of maximum likelihood estimators,Ann. Math. Statist.,37, 744.MATHMathSciNetGoogle Scholar

Copyright information

© Kluwer Academic Publishers 1980

Authors and Affiliations

  • Constantine A. Drossos
    • 1
    • 2
  • Andreas N. Philippou
    • 1
    • 2
  1. 1.University of PatrasPatrasGreece
  2. 2.American University of BeirutBeirutLebanon

Personalised recommendations